Dizzy Re-visited: Well, I think I have it figured... - My Ovacome

My Ovacome

13,796 members16,341 posts

Dizzy Re-visited

Lindaura
Lindaura

Well, I think I have it figured out, but it still scares me.

My blood tests came back very low for Magnesium, at 58 (should be 70 - 100), but not low enough for an infusion and I am back on the very good Magnaspartate Sachets.

However, although it had only been 2 days, I am still shockingly dizzy, and have taken to measuring my blood pressure when I have a bad spell.

I have ALWAYS had low blood pressure, around 107/60, but suddenly, it is all over the place.

It went from 149/74 to 129/90 then

107/80.

It is very confusing and worrying, but I am just hoping the Sachets will get a grip on this.

You are supposed to take them twice a day, but I have decided to split them up into 4 doses and take every 6 hours.

Any advice on this will be appreciated.

Thanks in advance,

Laura

8 Replies
oldestnewest

Lindaura, please get guidance from your doctor regarding a "normal range" for your situation. If you have parameters you will not be worrying. Anxiety can affect your blood pressure.😊

Lindaura
Lindaura in reply to Tesla_7US

Thanks Tesla,

It is the weekend now, but I will call my wonderful CNS (Chemo/cancer nurse) on Monday if I still have Vertigo.

My regular blood test won't be til Wednesday, with results Thursday or Friday.

Thanks,

Laura

Are you measuring your blood pressure when you are lying down and then 10 minutes later when standing as that is the best way to do it ?

Lindaura
Lindaura in reply to Howick01

Thanks,

I have been taking it in a reclining

Position. Never standing up. I could try it.

Best wishes,

Laura

I had dizzy spells during one of my chemo sessions recently. Bloods showed magnesium low so they gave me an infusion of magnesium and that helped greatly. I now take off the counter magnesium supplements every day especially as my appetite is variable. GP says it is ok.

Thank you,

I split one sachet last night, so I am taking 3 Magnesium Sachets; 6 times a day (every 6 hours) and I will see if that helps.

The Carboplatin or Cisplatin makes your kidneys excrete Magnesium and it can take months and months after Chemo ends for this to resolve itself.

It was an ongoing problem during Chemo, but I never had actual Vertigo before, so maybe it is something else now...

Kind regards,

Laura

Hi Laura, I have had magnesium as low as 2.5 which is pretty dangerous but have not felt dizzy. I have also had low blood pressure caused by dehydration. My mum recently had a bout of vertigo -she couldn't stand up because the room was whirling round and round and she was sick continuously. Definately ask for advice on this.

Hidden
Hidden

My magnesium's not been much above that for the last couple of years and that's with maxing out on supplements (Solgar chelated magnesium) - they do keep it near the bottom line though, which I understood to be 60 not 70.

How's your haemoglobin? Dizziness is a give-away for me when it's low.

Good luck with it. xx

You may also like...